| Model Number |
640CX3575 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Aneurysm (1708)
| Date of Event |
10/24/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, and ethnicity was not reported.Patient identifier: (b)(6).Procode: krd/hcg.The device remains implanted, therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30379646 number, and no non-conformances related to the malfunction were identified.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.Factors which may have a correlation with recanalization following coil embolization include neck size, packing density, and inflow angle.The device performed as intended and no new patient consequences have occurred related to the use of the device.Per additional information received on 09-dec-2022, the patient had retreatment of the target aneurysm due to a residual aneurysm and residual neck.Therefore, since the relationship between the residual aneurysm and the cerenovus study coils cannot be excluded, this event does meet mdr reporting criteria as a ¿serious injury.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported via the sterling study, a 65-year-old female (subject 953-006) with a history of controlled hypertension, irritable bowel syndrome (ibs), seasonal allergic rhinitis, epistaxis, gastroesophageal reflux disease (gerd), elevated fasting blood sugar presented with a subarachnoid hemorrhage (sah) secondary to ruptured aneurysm (hunt & hess grade 2) and subsequently underwent coil embolization on 20-oct-2020.Immediate pre-procedure angiography revealed a ruptured aneurysm to the anterior circulation aneurysm, located on the right sidewall of the anterior cerebral artery (aca).The maximum aneurysm diameter was 5mm, the neck size was 2mm, and the dome-to-neck ratio was 1.5mm, height: 5mm and dome 3mm.Coil embolization was performed with the implantation of one 3.5mm x 7.5cm orbit galaxy (640cx3575 , 30379646 ) via a stryker sl-10 microcatheter.The study coil was successfully implanted at the target site with 55.42% angiosuite packing density.In the opinion of the investigator, treatment of the target aneurysm was considered complete with a modified raymond-roy classification score of class ii: residual neck (persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac).There were no reported intraoperative adverse events or study device deficiencies.Additional information was received on 09-dec-2022 indicating that the patient experienced a recurrence of the aneurysm and residual neck, which was retreated with four (4) galaxy g3 xtrasoft coils and an unknown stent.The modified raymond-roy classification for the target aneurysm following retreatment was class i: complete = complete obliteration.The patient did not experience an intraoperative aneurysm rupture or thromboembolic event.